MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-100/I20-40
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 06/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft and an afx vela infrarenal.Approximately six and a half (6.5) years post initial procedure, aneurysm enlargement with a type iiib endoleak was identified.Reintervention was completed with the implant of an alto stent graft system.Reintervention results were great.The patient was discharged one day post-reintervention and is doing well.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the aneurysm sac growth of 6.3mm and the type 3b endoleak are confirmed.The additional endovascular procedure was also confirmed.This is consistent with the reported adverse event/incident.There was also concomitant product use of a non-endologix stent in the right iliac artery, it is unclear if this contributed to the reported event.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as being in stable condition.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key14918328
Report Number2031527-2022-00176
Device Sequence Number1970336
Product Code MIH
UDI-Device Identifier00818009014108
UDI-Public(01)00818009014108(17)180618
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/18/2018
Device Model NumberBA25-100/I20-40
Device Lot Number1327737006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL (LN 1343251018)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale